Thunderstorm Wind, Jasper
- When
- December 24, 12:25 PM EST
- Where
- Jasper County, Tarboro
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.533, -81.150
Several trees were down.
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Dec 24, 10:04 AM EST, 2 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1004 AM EST TUE DEC 24 2002 UPDATED ZONES TO INCLUDE TORNADO WATCH UNTIL 2 PM EST. RAISED TEMPS IN THE INLAND SOUTH CAROLINA ZONE GROUP. MARINE...CHANGED ALL COASTAL AND OFFSHORE ZONES TO SOUTHWEST DUE TO WARM FRONT LIFTING NORTH. .CHS... GA...SMALL CRAFT ADVISORY AMZ354-374. SC...SMALL CRAFT ADVISORY AMZ350-352. HSA/SCW
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-241728- HAZARDOUS WEATHER OUTLOOK...CORRECTED SPELLING IN LAST LINE NATIONAL WEATHER SERVICE CHARLESTON SC 1028 AM EST TUE DEC 24 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES ARE POSSIBLE THROUGH EARLY AFTERNOON WITH DAMAGING WINDS BEING THE MAIN THREATS. THE MAIN THREAT IS ALONG AND SOUTH OF A LINE FROM BEAUFORT SOUTH CAROLINA TO STATESBORO GEORGIA. A TORNADO WATCH IS IN EFFECT UNTIL 2 PM EST FOR JASPER AND BEAUFORT COUNTIES IN SOUTH CAROLINA...AND CANDLER...BULLOCH...EFFINGHAM...TATTNALL... EVANS ...CHATHAM...BRYAN...LIBERTY...LONG AND MCINTOSH COUNTIES IN SOUTHEAST GEORGIA. PLEASE REFER TO THE LATEST WATCH INFORMATION AS WELL AS THE DAY ONE CONVECTIVE OUTLOOK BOTH FROM THE STORM PREDICTION CENTER AND SEVERE WEATHER OUTLOOKS FROM THE CHARLESTON NATIONAL WEATHER SERVICE FOR MORE INFORMATION. RIVER FLOODING...MINOR RIVER FLOODING WILL CONTINUE ALONG THE LOWER SANTEE RIVER NEAR JAMESTOWN SOUTH CAROLINA. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT ISSUED BY THE NATIONAL WEATHER SERVICE FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HIGH WINDS...ON CHRISTMAS DAY...STRONG WESTERLY WINDS ARE EXPECTED ACROSS THE AREA AND A WIND ADVISORY MAY BE REQUIRED. A WIND ADVISORY FOR LAKE MOULTRIE IS EXPECTED WEDNESDAY WITH WEST WINDS IN THE 25 TO 35 KNOT RANGE. RIVER FLOODING...MINOR RIVER FLOODING IS EXPECTED TO CONTINUE ALONG THE LOWER SANTEE RIVER NEAR JAMESTOWN SOUTH CAROLINA THROUGH THE WEEKEND. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT ISSUED BY THE NATIONAL WEATHER SERVICE FOR ADDITIONAL INFORMATION. POSSIBLE HEAVY RAINFALL ON TUESDAY COULD LEAD TO MINOR FLOODING ON THE OHOOPEE RIVER NEAR REIDSVILLE GEORGIA LATE IN THE WEEK. PLEASE REFER TO THE LATEST RIVER FLOOD OUTLOOK FROM THE NATIONAL WEATHER SERVICE FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED THROUGH EARLY AFTERNOON IN THE TORNADO WATCH AREA. AUSTIN
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-241700- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 756 AM EST TUE DEC 24 2002 A COMPLEX LOW PRESSURE SYSTEM WILL MOVE EAST OVER THE REGION TODAY AND TONIGHT...BEFORE PASSING WELL NORTHEAST OF OUR AREA ON CHRISTMAS DAY. WIDESPREAD THUNDERSTORMS ACROSS WESTERN GEORGIA AND ALABAMA THIS MORNING...WILL MOVE INTO SOUTHEAST GEORGIA AND SOUTHERN CAROLINA BY THIS AFTERNOON. AS THE LOW LEVEL WIND FIELDS INCREASE DURING THE DAY...ISOLATED DAMAGING WIND GUSTS ARE POSSIBLE IN A FEW OF THE THUNDERSTORMS. SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...BUT SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR FOR POSSIBLE WEATHER WATCHES OR WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WCHS.CSC.NOAA.GOV. 24
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, SC
1127 AM EST TUE DEC 24 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 AM COUNTYWIDE GA WIND DAMAGE
12/24/02 BULLOCH TREES AND POWER
LINES DOWN REPORTED
BY LAW ENFORCEMENT
SCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, SC
1213 PM EST TUE DEC 24 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM ALLENHURST GA WIND DAMAGE
12/24/02 LIBERTY TREE DOWN. REPORTED BY
LIBERTY WARNING POINT
1140 AM WALTHOURVILLE GA WIND DAMAGE
12/24/02 LIBERTY REPORTED BY LIBERTY
WARNING POINT
1100 AM WALTHOURVILLE GA WIND DAMAGE
12/24/02 LIBERTY TREES DOWN. REPORTED BY
CANDLER WARNING POINTPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON, SC
1213 PM EST TUE DEC 24 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM ALLENHURST GA WIND DAMAGE
12/24/02 LIBERTY TREE DOWN. REPORTED BY
LIBERTY WARNING POINT
1140 AM WALTHOURVILLE GA WIND DAMAGE
12/24/02 LIBERTY REPORTED BY LIBERTY
WARNING POINT
1100 AM ALINE GA WIND DAMAGE
12/24/02 CANDLER TREES DOWN. REPORTED BY
CANDLER WARNING POINT
PMThe Charleston,SC radar (KCLX), 17 km away, was scanning. The volume nearest the first event began at 17:23 UTC.
4 thunderstorm wind. Local standard time, as filed.
Several trees were down.
Large tree limbs and power lines were down on Lady's Island. One tree fell on an automobile.
Trees down across Highway 165.
Several trees were down across Rutledge Ave near Hampton Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2002Every state in 2002This day in weather historyWarnings in South Carolina, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5322132, 5322133, 5322171, 5322172.